Alert archive / Pennsylvania / Special Weather Statements in 2014
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Oct 15, 2014, 7:38 AM EDT for Juniata County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2014, 7:38 AM EDT (11:38 UTC)
- Expired
- Oct 15, 2014, 8:15 AM EDT
- In force
- 37 min
- Issued by
- NWS State College, PA
County Juniata County, PA
The radar
The State College radar (KCCX), 63 km from the middle of the area, began a volume at 11:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 11.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
613
WWUS81 KCTP 151138
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
738 AM EDT WED OCT 15 2014
PAZ012-019-027-028-036-041-045-046-049-050-056-151215-
UNION PA-MIFFLIN PA-JUNIATA PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-FRANKLIN PA-SNYDER PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-PERRY PA-
738 AM EDT WED OCT 15 2014
...HEAVY SHOWERS ARE AFFECTING THE AREA...
AT 735 AM EDT...DOPPLER RADAR INDICATED A LINE OF HEAVY RAIN SHOWERS
EXTENDING FROM NEAR POTTERS MILLS TO HIGHLAND PARK TO NEAR
ROXBURY...AND MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
SHOWERS. MINOR FLOODING OF LOW LYING AREAS WILL BE
ALSO BE POSSIBLE...ESPECIALLY IF LEAVES ARE CLOGGING STORM DRAINS.
THE STRONG THUNDERSTORMS WILL BE NEAR...
LEWISTOWN...BURNHAM...MILROY...HIGHLAND PARK...YEAGERTOWN...
REEDSVILLE...JUNIATA TERRACE...SPRING MILLS...ALFARATA AND POTTERS
MILLS AROUND 740 AM EDT.
LAMAR...MILLHEIM...AARONSBURG...REBERSBURG...EAST RUTHERFORD...
MADISONBURG...REEDS GAP STATE PARK AND BELLTOWN AROUND 750 AM EDT.
MILL HALL...HONEY GROVE...COBURN...MACKEYVILLE...POE VALLEY STATE
PARK...WEIKERT AND SNYDER-MIDDLESWART STATE PARK AROUND 800 AM EDT.
LOCK HAVEN...JERSEY SHORE...WOODWARD...AVIS...DUNNSTOWN...
FLEMINGTON...CASTANEA...SPRUCE HILL...MCELHATTAN AND MEXICO AROUND
810 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WAGNER...LOCK HAVEN
UNIVERSITY...PORT ROYAL...NEW GERMANTOWN...OVAL...MIFFLINTOWN...
SALLADASBURG...THOMPSONTOWN...LOGANTON AND EAST SALEM.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
BELLEFONTE AND MILE RUN EXITS...SPECIFICALLY FROM MILE MARKERS 172 TO
192.
THIS INCLUDES THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 199 TO 201.
LAT...LON 4005 7767 4057 7758 4084 7766 4151 7727
4117 7717 4059 7719 4023 7751 4019 7760
4018 7763 4014 7759
TIME...MOT...LOC 1135Z 207DEG 38KT 4082 7761 4062 7755 4017 7763
$$
LA CORTEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Oct 15, 5:04 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Oct 15, 5:04 AM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 504 AM EDT WED OCT 15 2014 .SYNOPSIS... A DEEP UPPER LOW WILL DRIFT SLOWLY EAST ACROSS THE OHIO VALLEY TODAY AND TONIGHT. A PRECEDING...EXTENSIVE NORTH/SOUTH PLUME OF DEEP GULF OF MEXICO AND ATLANTIC MOISTURE WILL BRING A SOAKING RAIN TO ALL OF CENTRAL PENNSYLVANIA TODAY. COOLER AND UNSETTLED WEATHER WILL REMAIN ACROSS THE REGION THURSDAY AND FRIDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A DEEP...AND AN EXTENSIVE SOUTH TO NORTH PLUME OF GOMEX AND WRN ATLANTIC MOISTURE WILL SLIDE ACROSS THE WESTERN HALF OF PENN THROUGH THE MID AFTERNOON HOURS TODAY. ACROSS THE EASTERN HALF OF THE STATE...NUMEROUS SHOWERS RACING NORTH AHEAD OF THE MAIN MOISTURE PLUME THIS MORNING...WILL EVOLVE INTO A STEADY RAIN OF VARYING INTENSITY THIS AFTERNOON INTO TONIGHT. SFC COLD FRONT AT 0800Z WAS JUST EAST OF THE ROUTE 219 CORRIDOR IN WESTERN PENN. 8 TO 12 HOUR RAINFALL AMOUNTS OF 1-2 INCHES ARE EXPECTED BY TONIGHT...WITH A FEW LOCATIONS POSSIBLY SEEING AROUND 2.5 INCHES. LATEST SREF AND GEFS ENSEMBLE MEANS CONTINUE TO BE AT THE LOW END OF THESE VALUES WHILE HIGHER RES...CONVECTIVE ALLOWING MODELS ARE AT...OR OVER THE HIGHER END AMOUNTS /ESP ACROSS THE LOWER TO MID SUSQ VALLEY WHERE A FEW LOW- TOPPED TSTORMS ARE EXPECTED THIS AFTERNOON/. A NARROW...AND RELATIVELY WEAK CFRONTAL RAIN BAND /NCFRB/ THAT PRODUCED EARLY GUSTS BETWEEN 30-35 KTS ACROSS WRN PENN...WILL DRIFT ACROSS THE NW MTNS AND LAUREL HIGHLANDS OVER THE NEXT SEVERAL HOURS. THIS FEATURE WILL BRING SIMILAR...BRIEF CONVECTIVE GUSTS FROM THE WEST OR SOUTHWEST...BUT THE ALREADY GUSTY GRADIENT FLOW FROM THE SSE WAS IN THE 20-30 KTS RANGE IN THAT PORTION OF THE CWA. THE HIGHLY ANOMALOUS SOUTHERLY LLJ /50-60 KTS AT 850 MB/ WILL PRODUCE MARGINAL CONVECTIVE WIND GUSTS AND A 3 TO 6 HOUR PERIOD OF CONVECTIVE RAINFALL IN MOST AREAS LATE THIS MORNING THROUGH THE AFTERNOON HOURS/. THIS STRONG SPEED SHEAR...COMBINED WITH LOW LCL HEIGHTS AND THE PRESENCE OF WEAK TO MODERATE SFC-BASED AND MLCAPE ALONG THE FRONTAL ZONE...WILL CREATE THE POTENTIAL FOR A FEW STRONGER BOWING OR ROTATING CELLS RACING NNE ALONG...AND JUST AHEAD OF THE LARGER...SLOW MOVING NCFRB CONVECTIVE LINE. THE LOWER SUSQ REGION REMAINS IN THE PRIMARY SEE TEXT AREA FROM SPC THIS AFTERNOON WITH LOW PROBABILITIES FOR WIND DAMAGE FROM AN ANTICIPATED REFORMED NCFRB OR EVEN A FEW STRAY...AND FAST- MOVING LOW-TOPPED SUPERCELLS. A HIGHLY ANOMALOUS SFC T DEPARTURE WILL STAY INTACT ACROSS MOST OF THE CWA AHEAD OF THIS NCFRB...WHILE THE WESTERN MTNS WILL SEE A RATHER SHARP TEMP DROP OF 8-10 F IN JUST AN HOUR OR TWO EARLY TODAY. IN THE WAKE OF THE CFRONTAL RAIN BAND. MIN TEMPS ACROSS THE EASTERN TWO THIRDS OF THE CWA /IN THE U60S TO AROUND 70F/ WILL BE A WHOPPING 20-25 DEG F ABOVE NORMAL...AND STILL 15 TO 20 F ABOVE NORMAL ACROSS THE WESTERN HIGH TERRAIN...IN THE U50S. HIGH TEMPS THIS AFTERNOON /ARRIVED AT USING A BLEND OF NUMEROUS MODEL GUIDANCE/ WILL BE IN THE LOWER 70S ACROSS THE MTNS...AND MID 70S THROUGHOUT THE SUSQ VALLEY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/... THE SLOW EASTWARD-MOVING FRONTAL BOUNDARY...AND SFC WAVE LIFTING NNE ALONG IT...WILL SHIFT ITS FOCUS INTO FAR EASTERN PENN BY LATE TONIGHT...AS THE RAIN TAPERS QUICKLY TO SHOWERS ACROSS CENTRAL AND WESTERN PENN EARLY TONIGHT. PRIMARY AXIS OF STRONG SOUTHERLY 850 MB FLOW AND ACCOMPANYING PLUME OF HIGH PWAT AIR WILL BECOME LOCATED ALONG THE DELAWARE RIVER BY AROUND MIDNIGHT TONIGHT. NEW RAINFALL AMOUNTS AFTER 00Z THU WILL BE BETWEEN 0.30 AND 0.50 OF AN INCH ACROSS THE SUSQ VALLEY...WITH LESSER AMOUNTS ACROSS THE CENTRAL AND WEST. LINGERING CLOUD COVER AND A MODERATELY STRONG SOUTHERLY FLOW /JUST A FEW KFT AGL/ TONIGHT WILL LEAD TO STILL ABOVE NORMAL MINS EARLY THURSDAY - IN THE U40S TO L50S ACROSS THE MTNS...AND U50S IN THE GREATER HARRISBURG...LANCASTER...AND YORK AREAS. THURSDAY WILL FEATURE TEMPS NEAR...TO SEVERAL DEG F ABOVE NORMAL ACROSS THE WEST. MID LEVEL LAPSE RATES AROUND 6C/KM BENEATH THE CORE OF THE UPPER LOW WILL LEAD TO THICKENING CLOUDS AND A LIKELIHOOD OF SHOWERS ACROSS THE WESTERN MTNS. THROUGHOUT THE CENTRAL VALLEYS AND SUSQ REGION...A DEEP DRY SLOT SHOULD BE IN PLACE IN THE MORNING...BEFORE CLOUDS AND AN INCREASING CHC FOR SHOWERS ARRIVES DURING THE MIDDAY AND AFTERNOON HOURS. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... BROAD AND DEEP/CLOSED H5 CYCLONE CENTERED INVOF THE OH/IN/KY BORDER AT 16/0000Z WILL PIVOT SLOWLY ENEWD INTO W-CNTRL PA BY 17/0000Z. BY THIS TIME A KICKER SYSTEM CROSSING THE NRN PLAINS AND UPPER MIDWEST WILL FORCE THE AMPLIFIED EASTERN U.S. SYSTEM INTO A PROCESS OF OPENING/WEAKENING INTO SRN NEW ENGLAND BY EARLY FRIDAY. THIS PROCESS APPEARS TO BE SHORT-LIVED AS THE NRN KICKER SYSTEM ENERGY IS ABSORBED AND FEEDS INTO THE ERN CONUS MEAN TROUGH. WHAT ULTIMATELY HAPPENS WITH THIS ENERGY REMAINS UNDECIDED FROM A MODEL PERSPECTIVE AS THE SUBTLE SHORTWAVE DIFFS WILL LKLY IMPACT THE SHARPNESS OF THE TROUGH ALONG WITH THE PROGRESSION OF EMBEDDED SFC FRONTS. TAKEN AS A WHOLE...THE INCORPORATION OF THE UPSTREAM ENERGY SHOULD ALLOW THE TROUGH TO RELOAD OVER THE GREAT LAKES REGION AND NORTHEAST STATES INTO THE WEEKEND. ENSEMBLE MEANS AND TELECONNECTIONS FAVOR PERSISTENT ERN CONUS TROUGHING INTO NEXT WEEK. HVY RAIN THREAT SHOULD SHIFT EWD OUT OF THE CWA WED NGT ALONG WITH THE STG SLY LLJ AND AXIS OF ANOMALOUS MSTR/PWS. HOWEVER EXPECT WEATHER CONDITIONS TO REMAIN UNSETTLED AND 'SHOWERY' ON THURS AS THE UPPER LOW/TROUGH LIFTS NEWD ACROSS THE AREA. BROAD CYCLONIC FLOW WILL KEEP THE CHC OF SHOWERS IN THE FCST ALONG THE ALLEGHENY FRONT/NW PLATEAU HOWEVER PCPN LOOKS TO BE VERY LGT/SPOTTY OVER THESE AREAS FRI. FRONTAL PASSAGE EMBEDDED WITHIN BROAD CYC FLOW ALOFT SHOULD OCCUR AROUND SATURDAY FOLLOWED BY A CHUNK OF SUB- ZERO AIR AT 850MB SAT NGT INTO EARLY SUNDAY. THIS MAY SUPPORT SOME SNOW SHOWERS OVER THE FAVORED HIGH ELEVATIONS/UPSLOPE AREAS ALONG THE WRN RIDGES AND DOWNWIND OF LAKE ERIE. HP SHOULD PROVIDE MAINLY DRY WEATHER SUN INTO MON. ONE OR MORE REINFORCING SFC FRONTAL PASSAGES ALONG WITH MEAN TROUGHING SHOULD SUPPORT SEASONABLY COOL...NEAR-TO-BELOW AVG TEMPERATURES DURING THE EXTENDED PERIOD. THE EXCEPTION WILL BE WED NGT LOW TEMPS WHICH WILL STILL BE RELATIVELY MILD BY MID OCT STANDARDS. && .AVIATION /08Z WEDNESDAY THROUGH SUNDAY/... A DEEP UPPER LOW CURRENTLY OVER IL/IN WILL TRACK SLOWLY EWD ACRS THE OH VLY OVER THE NEXT 24 HOURS PUSHING AN ATTENDANT COLD FRONT EWD FROM THE APPLCHNS TO THE MID ATLC COAST. VERY HI MSTR BEING DRAWN NWD ALONG THE SLOW MOVG FRONTAL BOUNDARY WILL RESULT IN ORGANIZED N/S BANDS OF MOD TO LCL HVY RAFL ACRS THE AIRSPACE TDY WITH SOME LOW-TOPPED GUSTY CONVECTIVE SHWRS WITH BRIEF TS/LTG POSSIBLE OVER THE S-CNTRL/SERN SXNS. GIVEN OVERALL LACK OF INSTABILITY AND CONDITIONAL THREAT DID NOT INCLUDE TS/CB MENTION IN TAFS ATTM. THE HEAVIEST RAINS WILL BE OVER THE WRN PRTNS OF THE AIRSPACE THRU 18Z THEN SHIFT EWD LATER THIS AFTN INTO EARLY TONIGHT. ANTICIPATE WIDESPREAD MVFR TO IFR RESTRICTIONS TO CIGS AND VBSY. STG LLJ FROM THE SOUTH WILL GRADUALLY WEAKEN AND WILL THEREFORE DROP LLWS FROM WEST TO EAST DURING THE MORNING. OUTLOOK... THU...SCT SHRA WITH MVFR RESTRICTIONS LIKELY. IMPROVING LATE. FRI...MVFR CIGS PSBL N/W..OTHERWISE MAINLY VFR. GUSTY SFC WNDS 15-25KT FROM 240-270. SAT...MVFR CIGS WITH SCT SHRA MAINLY N/W. SHSN PSBL HIER ELEV WEST SAT NGT. GUSTY SFC WNDS 15-25KT FROM 270-300. SUN...MVFR/VFR CIGS. DECREASING WINDS. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT LONG TERM...LAMBERT/STEINBUGL AVIATION...STEINBUGL
Hazardous weather outlook, Oct 15, 4:14 AM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 414 AM EDT WED OCT 15 2014 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-160815- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 414 AM EDT WED OCT 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. A SLOW MOVING COLD FRONT WILL PUSH THROUGH CENTRAL PENNSYLVANIA TODAY. PRECEDING THIS FRONT...AN EXTENSIVE PLUME OF DEEP MOISTURE WILL BRING LOCALLY HEAVY RAIN ACROSS THE REGION. ACROSS THE EASTERN HALF OF THE STATE...THE FRONT WILL BE ACCOMPANIED BY AN 8 TO 12 HOUR PERIOD OF RAIN. ISOLATED STRONG THUNDERSTORMS AND WIND GUSTS OVER 45 MPH ARE POSSIBLE THIS AFTERNOON AND EVENING. THE THREAT OF ANY RIVER AND STREAM FLOODING REMAINS ON THE LOW SIDE...BUT MINOR FLOODING PROBLEMS ARE POSSIBLE IN POOR DRAINAGE AREAS...CONSIDERING THAT OVER 2 INCHES OF RAIN IS POSSIBLE IN SPOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LAMBERT
In the hours before
Special weather statement, Oct 15, 6:36 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
636 AM EDT WED OCT 15 2014
PAZ035-036-151130-
FRANKLIN PA-FULTON PA-
636 AM EDT WED OCT 15 2014
...SPECIAL WEATHER STATEMENT...
AT 634 AM EDT...DOPPLER RADAR INDICATED SHOWERS WITH STRONG WIND
GUSTS ALONG A LINE EXTENDING FROM NEAR HARRISONVILLE TO CLAYLICK TO
NEAR WILSON-CONOCOCHEAGUE...AND MOVING NORTHEAST AT 30 MPH.
50 MPH WIND GUSTS WILL BE POSSIBLE WITH THESE SHOWERS.
THESE SHOWERS WILL BE NEAR...
MERCERSBURG...MCCONNELLSBURG AND FORT LOUDON AROUND 640 AM EDT.
ST. THOMAS AROUND 650 AM EDT.
GREENCASTLE AND FANNETTSBURG AROUND 700 AM EDT.
CHAMBERSBURG...MARION...WILLOW HILL AND UPPER STRASBURG AROUND 710
AM EDT.
OTHER LOCATIONS IMPACTED BY THESE SHOWERS INCLUDE WILLIAMSON...
UPTON...ORRSTOWN...WHITETAIL SKI AREA...QUINCY...PENN STATE MONT
ALTO...STATE LINE AND WARRENTON.
THIS INCLUDES THE FOLLOWING INTERSTATES...
THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 180 AND 184...AND
FROM MILE MARKERS 187 TO 199.
INTERSTATE 81 FROM MILE MARKERS 0 TO 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...AND MAY LEAD
TO FLOODING OF POOR DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3972 7795 3991 7811 4010 7791 4006 7786
4025 7773 4004 7757 3986 7753 3972 7758
TIME...MOT...LOC 1034Z 222DEG 28KT 3993 7807 3978 7790 3966 7794
LAMBERTSpecial weather statement, Oct 15, 7:20 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
720 AM EDT WED OCT 15 2014
PAZ019-026-027-151145-
MIFFLIN PA-SOUTHERN CENTRE PA-HUNTINGDON PA-
720 AM EDT WED OCT 15 2014
...SPECIAL WEATHER STATEMENT...
AT 719 AM EDT...DOPPLER RADAR INDICATED A SHOWER WITH STRONG WIND
GUSTS NEAR BOALSBURG...MOVING NORTHEAST AT 45 MPH.
40 MPH WIND GUSTS WILL BE POSSIBLE WITH THIS SHOWER.
THIS SHOWER WILL BE NEAR...
BOALSBURG...LEMONT AND SEVEN MOUNTAINS AROUND 720 AM EDT.
BELLEFONTE...PLEASANT GAP...CENTRE HALL AND POTTERS MILLS AROUND
730 AM EDT.
ZION...MILLHEIM...AARONSBURG...SPRING MILLS...MADISONBURG AND BALD
EAGLE STATE PARK AROUND 740 AM EDT.
OTHER LOCATIONS IMPACTED BY THIS SHOWER INCLUDE HOWARD...BARRVILLE...
SNYDERTOWN...TUSSEY MOUNTAIN SKI AREA...PENNSYLVANIA MILITARY MUSEUM
AND BEECH CREEK.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
MILESBURG AND LAMAR EXITS...SPECIFICALLY FROM MILE MARKERS 160 TO
170.
THIS INCLUDES INTERSTATE 99 FROM MILE MARKERS 78 TO 85.
LAT...LON 4070 7788 4106 7768 4109 7762 4107 7759
4107 7757 4106 7756 4106 7757 4105 7758
4096 7751 4097 7745 4098 7736 4061 7767
TIME...MOT...LOC 1119Z 207DEG 39KT 4073 7774
STEINBUGLSpecial weather statement, Oct 15, 7:38 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
738 AM EDT WED OCT 15 2014
PAZ012-019-027-028-036-041-045-046-049-050-056-151215-
UNION PA-MIFFLIN PA-JUNIATA PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-FRANKLIN PA-SNYDER PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-PERRY PA-
738 AM EDT WED OCT 15 2014
...HEAVY SHOWERS ARE AFFECTING THE AREA...
AT 735 AM EDT...DOPPLER RADAR INDICATED A LINE OF HEAVY RAIN SHOWERS
EXTENDING FROM NEAR POTTERS MILLS TO HIGHLAND PARK TO NEAR
ROXBURY...AND MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
SHOWERS. MINOR FLOODING OF LOW LYING AREAS WILL BE
ALSO BE POSSIBLE...ESPECIALLY IF LEAVES ARE CLOGGING STORM DRAINS.
THE STRONG THUNDERSTORMS WILL BE NEAR...
LEWISTOWN...BURNHAM...MILROY...HIGHLAND PARK...YEAGERTOWN...
REEDSVILLE...JUNIATA TERRACE...SPRING MILLS...ALFARATA AND POTTERS
MILLS AROUND 740 AM EDT.
LAMAR...MILLHEIM...AARONSBURG...REBERSBURG...EAST RUTHERFORD...
MADISONBURG...REEDS GAP STATE PARK AND BELLTOWN AROUND 750 AM EDT.
MILL HALL...HONEY GROVE...COBURN...MACKEYVILLE...POE VALLEY STATE
PARK...WEIKERT AND SNYDER-MIDDLESWART STATE PARK AROUND 800 AM EDT.
LOCK HAVEN...JERSEY SHORE...WOODWARD...AVIS...DUNNSTOWN...
FLEMINGTON...CASTANEA...SPRUCE HILL...MCELHATTAN AND MEXICO AROUND
810 AM EDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WAGNER...LOCK HAVEN
UNIVERSITY...PORT ROYAL...NEW GERMANTOWN...OVAL...MIFFLINTOWN...
SALLADASBURG...THOMPSONTOWN...LOGANTON AND EAST SALEM.
FOR THOSE DRIVING ON INTERSTATE 80...THIS INCLUDES AREAS BETWEEN THE
BELLEFONTE AND MILE RUN EXITS...SPECIFICALLY FROM MILE MARKERS 172 TO
192.
THIS INCLUDES THE PENNSYLVANIA TURNPIKE FROM MILE MARKERS 199 TO 201.
LAT...LON 4005 7767 4057 7758 4084 7766 4151 7727
4117 7717 4059 7719 4023 7751 4019 7760
4018 7763 4014 7759
TIME...MOT...LOC 1135Z 207DEG 38KT 4082 7761 4062 7755 4017 7763
LA CORTEThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 6:36 AM EDT | Special Weather Statement | CTP | Franklin | 54 min |
| Oct 15, 7:20 AM EDT | Special Weather Statement | CTP | Centre | 25 min |
| Oct 15, 8:14 AM EDT | Special Weather Statement | CTP | Lycoming | 31 min |
| Oct 15, 8:55 AM EDT | Special Weather Statement | CTP | Snyder, Union | 35 min |
| Oct 15, 9:29 AM EDT | Special Weather Statement | CTP | Lycoming, Union | 31 min |
| Oct 15, 10:00 AM EDT | Special Weather Statement | CTP | Montour, Northumberland | 30 min |
| Oct 15, 12:45 PM EDT | Areal Flood Advisory | CTP | Adams | 2 hr |
| Oct 15, 2:25 PM EDT | Areal Flood Advisory | CTP | Cumberland, Dauphin, Lancaster, Lebanon, Perry, Schuylkill and 1 more | 2 hr |
| Oct 15, 4:19 PM EDT | Areal Flood Advisory | CTP | Columbia, Lancaster, Lebanon, Montour, Schuylkill, Sullivan and 1 more | 6 hr |
| Oct 15, 4:41 PM EDT | Flood Watch | CTP | Columbia, Lancaster, Lebanon, Schuylkill, Sullivan | 12 hr |
Nearby
Special Weather Statements in Pennsylvania, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.